Oklahoma, 2021

Damaging Winds in Oklahoma, June 25 to 26, 2021

June 25 to 26, 2021 · NWS OUN · 5 events in 3 counties and zones

Thunderstorms moved into western Oklahoma from the Texas panhandle during the late evening of the 25th, with several reports of severe wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Thunderstorms moved into western Oklahoma from the Texas panhandle during the late evening of the 25th, with several reports of severe wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 25, 2:19 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 25, 2:19 PM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Norman OK
319 PM CDT Fri Jun 25 2021

...New LONG TERM...

.SHORT TERM...
(This evening through Saturday)
Issued at 201 PM CDT Fri Jun 25 2021

Storms are expected to develop from KS southwest into the TX
panhandle, clipping far NW parts of the fa, late this
afternoon/early evening. Showers/storms will then continue to
develop, move into, and across parts of the area tonight into
Saturday morning, with the highest chances generally north of I-40.
The development will occur near a front and dryline/sfc trough. The
cool front or effective front is forecast to slowly move south into
and across parts of the area tonight into tomorrow. Another round of
showers/storms is then expected to begin Saturday afternoon. The
position(s) of the previously mentioned boundaries will have an
impact on where the greatest storm development will begin tomorrow
afternoon. Enough instability and shear is expected to be in place
that some of the storms later this afternoon and evening could
become strong to severe with hail and damaging winds possible. Some
strong to severe storms will also be possible Saturday afternoon
with hail and strong winds the main concerns, although this could be
impacted by what occurs tonight into Saturday morning. The severe
potential being said, heavy rain/flooding will become an increasing
concern as the weekend progresses and could be an even bigger
concern than the severe potential for at least parts of the fa. A
Flood Watch is in effect starting early this evening and continues
into Saturday.

With the rain and clouds expected across the area, the trend of
below average temperatures for late June will begin Saturday with
highs in the 80s to low 90s.

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 316 PM CDT Fri Jun 25 2021

All medium range models project the blocking high across the western
one third of the U.S. persisting through next week, which should
maintain the negatively tilted trough across the central one third
of the U.S.  This persisting upper air pattern will maintain our wet
trend with cooler than seasonably average every day through Friday.
As the surface based and elevated instability and deep layer shear
weakens Saturday evening across the Southern High Plains, expecting
the severe hazards to gradually decrease with any ongoing convection
moving across our area.  However, could still see some strong storms
during the overnight hours, but heavy rainfall could maintain a
flooding to flash flooding hazard as well as river flooding
potential.  Within an area of 2-plus inches of Preciptable Water
Saturday night and three day storm total accumulations of 4-5
inches, the highest potential right now for flooding would be across
central and southwestern Oklahoma.  Of course this area and storm
total amounts may change in the upcoming short term.  With the upper
trough axis to our west, mid-level vorticity forcing within our
southwesterly flow aloft will maintain chances for storms through
the day Sunday, with the highest POPs generally south and east of
the I-44 corridor. Weak elevated instability should keep any of the
high based storms below severe. However, the stalled out surface
boundary will remain stretched somewhere across our area with
moderate surface based instability that could produce some lower
based stronger convective storms near the boundary, although weak
capping and/or a lack of strong afternoon heating could inhibit
this. Another vort max coming up from our southwest will bring
another round of showers and weak thunderstorms.

As previously mentioned, our wet trend with periods of rain and
storms will continue through next week as our upper troughing and
ample gulf moisture transport persists, with the highest chances
across the southern half of Oklahoma and western north Texas.
However, limited instability and lower QPFs should keep any new
severe and flooding risks low. However, any ongoing flooding
especially with rivers may persist.

&&

.AVIATION...
(06Z TAFS)
Issued at 1048 PM CDT Thu Jun 24 2021

A shower or two may impact WWR around 6-7Z otherwise, VFR
conditions are expected at all TAF sites through at least 21Z
Friday. Showers and thunderstorms are expected to develop across
northwest Oklahoma between 22-23Z and could bring MVFR conditions,
perhaps IFR conditions, to WWR. Thunderstorms may also bring at
least MVFR conditions to CSM and PNC mainly after 2-3Z Saturday.

&&

.UPPER AIR...
Issued at 220 AM CDT Fri Jun 25 2021

An Upper Air flight is not planned for today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  74  88  68  79 /  60  70  90  70
Hobart OK         72  88  67  80 /  60  80  90  60
Wichita Falls TX  76  93  71  83 /  10  40  70  60
Gage OK           67  84  64  81 /  90  50  50  20
Ponca City OK     70  82  67  80 /  90  90  80  50
Durant OK         75  92  72  87 /  10  10  30  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday afternoon for OKZ004>030-033>038-044.

TX...None.
&&

SHORT TERM...25
LONG TERM....68
AVIATION...25
Hazardous weather outlook, Jun 25, 10:45 AM CST, 5 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1145 AM CDT Fri Jun 25 2021

OKZ004>048-050>052-TXZ083>090-261645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1145 AM CDT Fri Jun 25 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Thunderstorms are expected late this afternoon in northwestern
Oklahoma and will gradually move east and south through the night. A
few storms are expected to produce damaging wind gusts and large
hail until 1 AM Saturday over the northwestern third of the state.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
Thunderstorms are likely from Saturday through Tuesday with the area
moving slowly from north to south. Some severe wind gusts could
occur Saturday. There is a chance for thunderstorms from Wednesday.

.Heavy Rainfall...
Three to five inches of rainfall is possible in
some areas by the beginning of next week. A flood watch is in effect
from Friday evening until Sunday evening.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The Dodge City radar (KDDC), 116 km away, was scanning. The volume nearest the first event began at 21:54 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harper

When
June 25, 3:55 PM CST
Where
Harper County, 0.89 mi SE of Selman
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.790, -99.480

Five inch diameter tree limb downed.

Thunderstorm Wind, Beckham

When
June 26, 12:30 AM CST
Where
Beckham County, 4.84 mi S of Elk City
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.340, -99.420

Thunderstorm Wind, Beckham

When
June 26, 12:35 AM CST
Where
Beckham County, 4.84 mi S of Elk City
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
35.340, -99.420

Thunderstorm Wind, Washita

When
June 26, 12:45 AM CST
Where
Washita County, 0.56 mi W of Burns Flat
Measured
67 kt (77 mph) measured gust
Reported by
ASOS
Coordinates
35.360, -99.190

Clinton/Sherman Asos.

Thunderstorm Wind, Washita

When
June 26, 12:50 AM CST
Where
Washita County, 3.96 mi WNW of Bessie
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
35.410, -99.050

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 968548, 968549, 968550, 968551, 968552.